Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

What should be done for increased libido after taking donepezil?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
My wife started taking donepezil a week ago for MCI. In the past few days her libido has increased significantly to the point of being a on-going problem throughout the day. She is totally embarrassed and doesn't want to consult her doctor. She is 57. Does anyone know if the increased libido will return to normal levels over time or will she have to stop taking donepezil? Thanks for your answer.
Posted Sun, 19 Jan 2014 in General Health
Answered by Dr. Nsah Bernard 2 hours later
Brief Answer: It should return to normal Detailed Answer: Hello XXXXXXX Thanks for posting your query, Increased libido is an unusual rare side effect and is not mentioned by manufacturers of the medication, donepezil. If she started taking donepezil which was followed by increased libido then these two might be related but I do feel she should report to her doctor as this is a rare side effect probably not noticed by the manufacturers while introducing it to the market. To answer your question, the increased libido should wear off with time even on medications. With her doctor's consent, she could temporary hold off the medication for a couple of days and see if the libido persist or reduces. If it reduces then the drug can be reintroduce and if libido emerges, then we can conclude that the drug is responsible and she might need that her doctor provide her with another alternative medication. I feel she should talk to her doctor how ever about her recent symptom as it might not still be related to the donepezil especially as she is already suffering from a known neurologic condition. I hope this helps and wish you both the best. Do feel free to write back if you have other concerns. Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor